With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Hi Jeckel201..this was one of my biggest fears before I had my surgery....I have never been able to tolerate pain meds of any kind...if I even looked at one my stomach would flip.....my first surgery I needed them and they would sit in my stomach whole for hours and I would throw them up so they did not do anything for pain whatsoever...I have had tooth infections with pain so bad that I would take anything the doc gave me only to throw it up.....well before my hyst I let my doc know...than I let the anesthiologist know ahead of time also...see if they can get you in contact with him days before surgery although you will see him before in pre-op.....I expressed my fear and basically told them I will not go under unless they could assure me of no nausea.....I was given a small patch, they placed behind my ear in pre-op and the nurse told me it would last 3 days....I awoke with a morphine and toradol drip and no nausea what so ever!!.....I was sent home next day with bottle of Dilaudid and extra strength, prescription 800mg Motrin.....I tolerated the Dilaudid no problem first 2 days home...by 3rd day the patch was starting to wear off as I started to feel a little belly nausea....I was fortunate that I could just take the Motrin from then on, with a little ice and heat on my abdomen and was fine....I am sorry I do not remember the name of the patch, but I am sure if you mention it to doc and tell them it is a 3 day, they will know exactly what it is...good luck....I hope your recovery is as easy as mine was!!
Talk to your doctor and/or anesthesiologist before the surgery. There are drugs that they can give you through the IV to prevent nausea.
I've had 2 surgeries this year and I didn't have that medicine with my first one. Fortunately as soon as I told the nurse I was sick when I woke up, they gave it to me so my stomach quieted down within 15 minutes.
With my TAH, I told them about that episode and I got the anti nausea meds in my IV before I woke up. I had no problem with nausea at all. The morphene drip made me dizzy but not naseous.
I agree with the others. Talk to the anesthesologist he/she will help you with meds that can help with nausea. I had quiet a bit of nausea but they had plenty of meds that they could give me. I asked for them as soon as I started to have symptoms and that helped me. I never did vomit! so take care! and go to the castle knowing that everyone has your best interests at heart.
LSH that converted to TAH 12/20/07 due to severe endometriosis
I agree with the others on asking for anti-nausea meds. I was given them before and after. The biggest help that came to me, though, was from my first post-surgery walk as my queasiness came from the anesthesia and not my meds. The nurse came to get me and I felt a bit queasy. I was unsure about walking, but she said it would make me feel better. I got up, was a bit dizzy (normal), and we walked side by side. Suddenly, I just started burping, LOL!! I did that several times, feeling better each time. All of my nausea went away after that short walk. The nurse explained that I was feeling queasy from all of the anesthesia still in my system, and the walk helped start the burping, which released some of the excess anesthesia still in my body.
I asked for anti-nausea meds before surgery to help with waking up nauseous. After surgery, the morphine made me throw up when i tried to eat (I didn't feel nauseous at all until I put food in my mouth). Once I got off the morphine, I was fine. Good luck tomorrow, everything will go just fine.
Just a little thought...if u can ask about the 3 day patch that I mentioned above...only because when they take you off the iv meds this patch will continue to work...I had gone home next day and was grateful for it....good luck